It looks like you're using an Ad Blocker.

Please white-list or disable AboveTopSecret.com in your ad-blocking tool.

Thank you.

 

Some features of ATS will be disabled while you continue to use an ad-blocker.

 

My Warning on Naproxen

page: 2
0
<< 1   >>

log in

join
share:

posted on Oct, 5 2006 @ 09:14 PM
link   

Originally posted by WalkInSilence
I must be the luckiest person on Earth. My MD. is also an Herbalist and a Homeopath. We treat every thing naturally. Off and on I "sin" and take an Aspirin or an Ibuprofen.

WIS


Could you not just try and convince yourself that aspirin is just boiled willow tree bark?


TD

hug that tree

EDIT - sorry about the two posts below - duplicated accidentally - have deleted, the text, if someone can remove the posts so much the better!

[edit on 5-10-2006 by TaupeDragon]




posted on Oct, 5 2006 @ 09:14 PM
link   
[edit on 5-10-2006 by TaupeDragon]



posted on Oct, 5 2006 @ 09:15 PM
link   
[edit on 5-10-2006 by TaupeDragon]



posted on Oct, 5 2006 @ 09:29 PM
link   
Taupe, Yes, yes but I didn't want to be arrogant,
, so please excuse me.
I could go out and boil willow bark but I am to lazy. I do use it a willow solution as a fertilizer though.
Rather helpful.
WIS



posted on Oct, 5 2006 @ 09:36 PM
link   
How do you mean Willow solution as a fertiliser? Interested....do tell!



posted on Oct, 5 2006 @ 09:36 PM
link   
Sorry you had such problems with Naproxen, FF.
With such a high dose, you'd think someone would have mentioned the possible problems. :shk:

I love Naproxen.
I get headaches still, although not NEARLY so bad as the mid cycle 3-DAY headaches I got every month for years and years. Nothing non-addictive would give relief. Not Imitrex or those other nasty migraine cocktails.

But, the Naproxen helped the most.
And, since it works so well for me, I don't need to overdose on aspirin to get results.
Tylenol and that other crap does NOTHING.



posted on Oct, 5 2006 @ 09:48 PM
link   
Taupe, I make willow fences and other "creations" of willow. And stumbled over a piece of info on this siteWIllow, and have used it this growing season.
Not with much luck but perhaps I am not doing it correctly or with proper consistency.
WIS

[edit on 5-10-2006 by WalkInSilence ]

Thsi is totally off topic. Sorry.

[edit on 5-10-2006 by WalkInSilence]



posted on Oct, 5 2006 @ 10:02 PM
link   
Walks in Silence

Off topic, but *way* cool
Thanks for the link - *very* interesting! Shall have to try 'willow water' on my sorry looking plants. TD

Back on topic, what freaks me out about North American prescriptions is the way you add codeine to acetaminophen (paracetomol) to have fun with T1, 2 and 3s for no apparent reason! Way scarier than naproxen.....



posted on Oct, 5 2006 @ 10:32 PM
link   
After trying both, Aspirin and White willow bark tea ( which tastes horrible) I'd opt for aspirin any day. Primary reasons being taste and potency. To match the consistent normal dosage of aspirin one has to drink tons of willow bark tea. The potency of the willow bark tea varies on the salicylic acid content of each batch. It takes experimentation to find the correct dosage as opposed to taking an unvarying dose of 2 baby aspirins.

One benefit of white willow use is that the natural salicylic acid present in white willow produces less side effects than the synthetically produced acetylsalicylic acid of aspirin. Its evident especially in people with mild to severe gastroinstestinal problems. So if you got acidity issues..I'd stay away from heavy doses of either, and opt for a coated aspirin instead. We dont have much evidence( apart from the various historal uses) or studies on the natural form of salicylic acid( which is found in a few more things apart from willow bark) What I'm trying to say is that just because its natural does not make it completely safe for everyone.

Another problem Ive personally encountered is that it takes several minutes.. sometimes upto an hour and a half to notice the reduction in pain. Great for mild aches and pains but not practical when it comes to "omygod my head is killing me and I have a presentation in 10 minutes"


my 2c



posted on Oct, 6 2006 @ 01:55 AM
link   
My doctor had me try Aleve....( a common brand of naproxen) but it did the weirdest cramping and burning number on my stomech. It was'nt for me.

It is so amazing how differant our chemestry make up can be, even though we are all humans.............what works great for one will not work for the other ect......

With the chronic pain issues I deal with having FibroMyalgia, my doctor is way bummed about my bad reactions to naproxen. Oh well...its just not good for me, yet one of my best freinds swears by it and uses it alot.

Scarey to think that you never really KNOW untill you try something if it is going to work for you or not......and I don't think anybody wants to die experimenting on themselves.................but it happens sometimes. Sad but true.



posted on Oct, 6 2006 @ 03:56 PM
link   
Too true, tRG


I remembered that years back a doctor prescribed Naprosyn, probably the original drug. I was taking huge dosages of it and had to take a prescription for something ELSE to coat my stomach to take the Naprosyn.
I don't remember it working that well for what I needed relief from either :shk:

But, in smaller doses for headaches and other minor aches :shk:
I even have my husband swearing by it for headaches.

I think it's the megadoses prescribed by doctors, hoping for some miracle, that need to be avoided. :shk:



posted on Oct, 8 2006 @ 02:35 AM
link   
I think it warrants repeating, if you can find a good natural solution, then use that. Seek better food and nutrition as well. I think pharmacy world too often is dealing with risky pills and mixtures. Be aware of what you are dumping into your body. You might not see the ill effects right now, but that doesn't mean it's not occuring insidiously.

Troy



posted on Oct, 9 2006 @ 02:41 PM
link   
I agree, I have been using mangosteen juice for my migraines and anti-inflammatory purposes for over a year. the potency is as good or better than the drugs with out the bad effects. powerful cox 2 inhibitor without the damaging effects of cox 1 inhibition.



Originally posted by cybertroy
I think it warrants repeating, if you can find a good natural solution, then use that. Seek better food and nutrition as well. I think pharmacy world too often is dealing with risky pills and mixtures. Be aware of what you are dumping into your body. You might not see the ill effects right now, but that doesn't mean it's not occuring insidiously.

Troy



posted on Oct, 9 2006 @ 11:33 PM
link   
Yeah, my poor dad may have been headed toward using a cane to walk, because the heals of his feet used to hurt so bad. The supplementation I started with him seems to have been very helpful. At 75 he does a fair amount of work and gets around quite normally without much problems with his feet like before.


Troy



posted on Nov, 24 2008 @ 12:27 PM
link   
reply to post by FlyersFan
 

FF

I took Naproxin for 5 days (500mg twice a day) and stopped 3 weeks ago because I was having fluttering heart & same symptoms you describe. Did your symptoms ever go away? What happened. I'm going back to the doctor tomorrow to get checked out again. My doc initially said it must just be nerves. I know it's from the Naproxen. I'm still getting the fluttering off & on.



posted on Nov, 24 2008 @ 12:31 PM
link   
I was prescribed Naproxen for head/shoulder pain relieve and I got horrible side effects from it, I would NOT recommend this drug to anyone! Take Voltaren rapid or Ibufen instead.



posted on Nov, 24 2008 @ 01:01 PM
link   
Irregular heartbeat and sudden high blood pressure.... sounds familiar. I had to go to the emergency room twice last year for irregular heartbeat (after taking tons of motrin after dental work). I had low potassium both times... and my BP went from 130/80 to 170 / 90 prescription supplements did not work, After a few more tests i now have been diagnosed with Conn's Disease or hyperaldosteronism.

I would suggest you get a blood work-up to check your potassium level. I did some internet research to see if motrin had any known side affect with potassium but didn't find anything but your symptoms are quite similar to what I have.

After a catscan, there was no tumor and the adrenals "look" normal but my aldosterone level is high and renin is undetectable. I am now on spironolactone to control the aldosterone and potassium loss as well as by BP.

Just a heads-up, go get a bloodtest. I would be very interested to know if you have the same problem.

I know these are different drugs but similar (NSAIDS)


I also had to stop drinking cola as almost any caffeine messes me up now. I used to drink a ton of it and now I cannot touch it. Same with milk, I suddenly have a milk alergy. If I drink milk, I get a "vascular spasm" headache above and slightly behind my right ear. I have no idea if that is related but I went from normal to having 2 strange problems in the last year... and I am under 40!


[edit on 24-11-2008 by infolurker]



posted on Nov, 26 2008 @ 09:47 PM
link   
I was taking naproxin years ago and am now taking etodolac for arthritis. I am also being treated for mitrial valve prolapse and a lot of other thing that wasn't a problem until I was prescribed staten drugs..... I don't take all of the crap that is prescribed because I feel worse if I do. The side affects that border on being dangerous reactions are often worse than the ailment,that the medications are prescribed to treat and it isn't uncommon to have to take additional medicine to counter negative effects of another.



new topics

top topics



 
0
<< 1   >>

log in

join